Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 3, NWS Omaha, NE

May 11, 2014Saline County, Nebraska

NWS Omaha, NE issued this river flood warning at May 11, 2014, 7:58 PM CDT for Saline County, Nebraska. It took effect at May 12, 2014, 8:45 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 11, 2014, 7:58 PM CDT (00:58 UTC)
In effect from
May 12, 2014, 8:45 AM CDT
Expired
May 15, 2014, 2:50 PM CDT
In force
3 days
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saline County, NE

The radar

The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River near Crete (CRTN1). The gauge peaked at 22.93 ft at May 14, 2014, 8:00 AM CDT.

actionminormoderate1015202505/1205/1305/1405/1505/16
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06881000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 11, 6:55 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 11, 6:55 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 PM CDT SUN MAY 11 2014

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014

OBVIOUS NEAR TERM CONCERN IS POTENTIAL SVR WX OUTBREAK THIS AFTN AND
EVENING. CURRENTLY...REGIONAL OBS WERE CLEARLY SHOWING A VERY
INTENSE...NEARLY STAGNANT..BAROCLINIC ZONE PARALLEL TO AN INVERTED
TROF EXTENDING ROUGHLY FROM ERN IA TO WRN KS. ENVIRONMENT JUST SOUTH
OF THE BNDRY CONTINUING TO DESTABILIZED IN RESPONSE TO DAYTIME HEATING
ALONG WITH STOUT LLVL MOISTURE TRANSPORT UNDERWAY...PWS VALUES AROUND
1.5" SO FAR....PUSHING SBCAPE TO 4000J/KG. WITH QUITE INTENSE EFF
SRH IN PLACE AS WELL...ELEMENTS OVERLAPPING FOR POSSIBLE TORNADIC
SUPERCELL DEVELOPMENT APPEAR TO FOCUSED VERY CLOSE TO THE SRN CWA.

JUST A MATTER OF TIME NOW FOR CONVECTION TO FIRE FROM ABOUT CNTRL KS
TO NERN NEB ALONG SFC BNDRY. RAP13 ADVERTISING 0-1KM EFF SRH/MEAN
LYR LCL/EXTREME INSTABILITY WILL REMAIN FAVORABLE FOR TOR
DEVELOPMENT THRU AT LEAST EARLY THIS EVENING. ALSO...GIVEN HIGH
ENVIRONMENTAL MOISTURE CONTENT/PCPN EFFICIENCY...IT IS QUITE
PROBABLE OCCASIONAL PDS OF HVY RAIN SHOWERS WILL RESULT IN AREAS OF
FLASH FLOODING THRU TONIGHT. THUS IN ADDITION TO TOR WATCH...HAVE
OPTED TO ISSUE FLASH FLOOD WATCH OVER MOST OF THE CWA AS WELL. PCPN
ACTIVITY SHOULD GRADUALLY COME TO AN END THEN BY EARLY MON EVENING.

DRY AND COOL THEN TUESDAY AND WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014

GOING FCST IN PRETTY GOOD SHAPE. ONLY SIGNIFICANT CHANGE MADE WAS
REMOVING POPS ON THURSDAY AS MODELS ARE IN AGREEMENT FOCUS FOR PCPN
DEVELOPMENT WILL BE WELL WEST OF THE CWA. OTHERWISE...COOL AIR
MASS/BELOW NORM TEMPS SHOULD PREVAIL THRU THE EXTENDED PDS WITH
LARGE/DEEP UPPER TROF PRETTY MUCH THE DOMINATE FEATURE OVER THE
CONUS.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 644 PM CDT SUN MAY 11 2014

LINE OF STRONG/SEVERE TSRA CURRENTLY PUSHING EWD THRU ERN NEB
ALONG A SLOW MOVING COLD FRONT. EXPECT THREAT FOR STRONG/SVR TSRA
TO CONTINUE THRU REST OF THIS EVENING. AFTER MIDNIGHT...HAVE
MVFR/IFR CONDITIONS WITH TEMPO GROUPS FOR TSRA. BY 12Z MON...IFR
CONDITIONS ALONG WITH SHRA ACTIVITY SHOULD PREVAIL UNTIL LATE
MORNING. EXPECT MVFR CONDITIONS PREVAILING THEN THRU MON AFTN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-032>034-
     042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEE
Hazardous weather outlook, May 11, 4:29 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
429 PM CDT SUN MAY 11 2014

IAZ043-055-056-069-079-080-090-091-NEZ015-018-030>034-042>045-
050>053-065>068-078-088>093-121130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
429 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLASH FLOODING ARE LIKELY
THIS EVENING.

SEVERE STORM ARE LIKELY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WITH STOUT ENVIRONMENTAL SHEAR IN PLACE...SOME
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS.

ALSO...GIVEN THE HIGH ENVIRONMENTAL MOISTURE CONTENT OVER THE
REGION...IT IS QUITE PROBABLE OCCASIONAL PERIODS OF HEAVY RAIN
SHOWERS WILL RESULT IN AREAS OF FLASH FLOODING INTO EARLY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY
EVENING. VOLUNTEER SPOTTERS ACROSS SOUTHEAST NEBRASKA AND WESTERN
IOWA SHOULD BE READY FOR IMMEDIATE DEPLOYMENT.

ALSO...ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED.

NEZ011-012-016-017-121130-
KNOX-CEDAR-ANTELOPE-PIERCE-
429 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THE MAIN
THREAT OF SEVERE STORMS IS FARTHER TO THE SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.

In the hours before

Local storm report, May 11, 7:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
718 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HEAVY RAIN       5 E WAHOO               41.22N 96.52W
05/11/2014  E0.00 INCH       SAUNDERS           NE   NWS EMPLOYEE

            RUNOFF WATER STARTING TO OVERTOP HIGHWAY 92.

&&

MEYER
Local storm report, May 11, 7:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
723 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     SWANTON                 40.38N 97.08W
05/11/2014                   SALINE             NE   EMERGENCY MNGR

            ROOFS OFF...TREES DOWN...POWER POLES DOWN. PIVOT BLOWN
            OVER 1 NORTH OF TOWN.

&&

MILLER
Local storm report, May 11, 7:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
731 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     ELKHORN                 41.28N 96.24W
05/11/2014  E70 MPH          DOUGLAS            NE   NWS EMPLOYEE

            WINDS WERE BLOWING FROM MULTIPLE DIRECTIONS BUT NO
            TORNADO.

&&

MEYER
Local storm report, May 11, 7:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     MILLARD                 41.21N 96.16W
05/11/2014  M72 MPH          DOUGLAS            NE   AWOS

            KMLE AWOS.

&&

MILLER
Local storm report, May 11, 7:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TORNADO          1 SE DAYKIN             40.31N 97.28W
05/11/2014                   JEFFERSON          NE   EMERGENCY MNGR

            CENTER PIVOTS FLIPPED AND GRAIN BINS DAMAGED.

0658 PM     TORNADO          1 SE DAYKIN             40.31N 97.28W
05/11/2014                   JEFFERSON          NE   EMERGENCY MNGR

            CENTER PIVOTS FLIPPED AND GRAIN BINS DAMAGED.

&&

MEYER
Local storm report, May 11, 7:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
757 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
05/11/2014  M82 MPH          DOUGLAS            NE   ASOS

            OMAHA EPPLEY AIRFIELD ASOS.

&&

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:00 PM CDTTornado WarningOAXDouglas, Sarpy, Saunders30 min
May 11, 7:05 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe40 min
May 11, 7:17 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Washington43 min
May 11, 7:21 PM CDTFlash Flood WarningOAXSaunders3 hr
May 11, 7:26 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saline34 min
May 11, 7:35 PM CDTFlash Flood WarningOAXDouglas, Sarpy3 hr
May 11, 7:44 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline31 min
May 11, 7:58 PM CDTRiver Flood WarningOAXSeward60 hr
May 11, 8:03 PM CDTFlash Flood WarningOAXLancaster3 hr
May 11, 8:12 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline, Seward33 min
May 11, 8:15 PM CDTRiver Flood WarningOAXSaunders35 hr
May 11, 8:15 PM CDTRiver Flood AdvisoryOAXSaunders25 hr
May 11, 8:18 PM CDTSevere Thunderstorm WarningOAXCass, Otoe42 min
May 11, 8:44 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe31 min
May 11, 9:04 PM CDTSevere Thunderstorm WarningOAXCass26 min
May 11, 9:13 PM CDTSevere Thunderstorm WarningOAXCass, Otoe32 min
May 11, 9:22 PM CDTAreal Flood WarningOAXLancaster12 hr
May 11, 9:55 PM CDTSpecial Weather StatementOAXOtoe35 min
May 11, 11:22 PM CDTAreal Flood WarningOAXSaunders24 hr
May 12, 8:15 AM CDTAreal Flood WarningOAXCass, Saunders12 hr
May 12, 11:24 AM CDTRiver Flood WarningOAXSeward20 hr
May 11, 7:47 PM CDTSevere Thunderstorm WarningOAXHarrison, Mills, Pottawattamie43 min
May 11, 7:49 PM CDTFlash Flood WarningOAXPottawattamie5 hr
May 11, 7:59 PM CDTSpecial Weather StatementOAXMonona16 min
May 11, 8:08 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby52 min
May 11, 9:09 PM CDTSevere Thunderstorm WarningOAXMontgomery, Pottawattamie36 min
May 11, 9:44 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page46 min
May 11, 10:27 PM CDTTornado WarningOAXMontgomery33 min
May 11, 11:12 PM CDTSpecial Weather StatementOAXMontgomery, Page48 min

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.